MAUDE Adverse Event Report: BOSTON SCIENTIFIC - MINN F/G RENEGADE 150/10/2TIP; CATHETER, CONTINUOUS FLUSH

BOSTON SCIENTIFIC - MINN F/G RENEGADE 150/10/2TIP; CATHETER, CONTINUOUS FLUSH
Catalog Number M001182570
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 10/19/2018
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the device can't be removed from the hoop despite flushing several times, finally the device was stretched and broken.There was no patient involvement.
 
Additional Manufacturer Narrative
The dhr (device history record) review confirmed that there is no indication that the device, labeling or packaging failed to meet its specifications when released.The renegade catheter was examined after decontamination and it was observed that the catheter was severely stretched on its proximal shaft at 2.6cm distal to the strain relief.The catheter outer shaft had been separated and inner braided shaft was severely stretched and also separated.Additional information provided by the customer indicated that the device could not be removed from the dispenser hoop despite flushing several times and the catheter was stretched and broken during attempted removal.The anomalies found on the product appeared to be due to excessive pulling of the device during removal.Although it was reported that the hoop was flushed several times, it is possible that the flush setup was incorrect/inadequate.During analysis, the catheter was able to be pulled out of the dispenser coil without any difficulties.Based on the investigation, a probable cause of handling damage has been assigned to the reported event and analyzed anomalies, as it is believed the issue is due to handling of the product upon removal from its packaging.
 
Event or Problem Description

Brand Name
F/G RENEGADE 150/10/2TIP
Common Device Name
CATHETER, CONTINUOUS FLUSH
Manufacturer (Section D)
BOSTON SCIENTIFIC - MINN
one scimed place
maple grove MN 55311
MDR Report Key8075987
Report Number3008853977-2018-00061
Device Sequence Number1733070
Product Code KRA
UDI-Device Identifier08714729301110
UDI-Public08714729301110
Combination Product (Y/N)N
PMA/510(K) Number
K973645
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/31/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/20/2020
Device Catalogue NumberM001182570
Device Lot Number21156625
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/24/2018
Initial Date Received by Manufacturer 10/21/2018
Supplement Date Received by Manufacturer12/13/2018
Initial Report FDA Received Date11/15/2018
Supplement Report FDA Received Date12/31/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1